MAUDE Adverse Event Report: BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER

BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER
Catalog Number 386805
Medical Device Problem Codes Activation Failure (3270); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx2.00in straight bc safety mechanism failed inserting pivc and during insertion the needle safety mechanism did not work, leaving the needle exposed.Cannula stayed in patient.Customer kept the needle and is able to send.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of catheter defective/damaged was confirmed upon inspection of the sample.Analysis of the sample showed no damage to the tip shield assembly.The returned sample had difficult activation and found scratches on the needle surface.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.And found the dent on the cannula could possibly be caused by the cannula insertion gripper, as the position of the gripper matches the dent mark location.The washer was inspected and no abnormalities were observed.The possible root cause for the scratch on the cannula is the insertion gripper moving against the cannula during insertion to the needle hub/tip shield and washer subassembly.

Brand Name
CATHENA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22521527
Report Number2243072-2025-00878
Device Sequence Number20847747
Product Code FOZ
UDI-Device Identifier00382903868056
UDI-Public(01)00382903868056(11)240505(17)270430(10)4116854
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386805
Device Lot Number4116854
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown